Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 30, 2012, 2:02 PM MDT for Elbert County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 2:02 PM MDT (20:02 UTC)
- Expired
- Jun 30, 2012, 2:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
County Elbert County, CO
The radar
The Denver radar (KFTG), 65 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS85 KBOU 302002 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 202 PM MDT SAT JUN 30 2012 COZ041-302030- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 202 PM MDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELBERT COUNTY AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF ELBERT...OR 28 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 TO 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ELBERT. LAT...LON 3930 10418 3913 10416 3913 10464 3925 10464 TIME...MOT...LOC 2000Z 245DEG 13KT 3920 10449 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 30, 11:04 AM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 30, 11:04 AM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1104 AM MDT SAT JUN 30 2012 .UPDATE...A WEAK SHORTWAVE PASSED OVERHEAD THIS MORNING TO TURN WINDS OUT OF THE NORTHWEST TEMPORARILY AS WELL AS KEEPING A FEW SHOWERS UP BY THE CO/WY/NE STATE BORDERS. CUMULUS HAS ALREADY FORMED OVER THE HIGHER TERRAIN AND WILL EXPECT SHOWERS AND THUNDERSTORMS TO BEGIN EARLY THIS AFTERNOON. TEMPERATURES A FEW DEGREES WARMER THAN THIS TIME YESTERDAY - THE WARM AND NEAR RECORD TEMPERATURES FORECASTED FOR TODAY LOOK STILL ON TRACK. SLIGHTLY HIGHER DEWPOINTS OVER THE NORTHEASTERN PLAINS REMAIN ALLOWING FOR THE SLIGHT CHANCE OF SEVERE STRENGTH STORMS THERE...WILL KEEP AN EYE ON STORM DEVELOPMENT THIS AFTERNOON. FOR FIRE WEATHER SUNDAY...THERE MAY BE NEAR CRITICAL FIRE WEATHER CONDITIONS OUT ON THE PLAINS WHERE SOUTHERLY WINDS WIL GUST BETWEEN 25 AND 30 MPH...HOWEVER NOT SURE HUMIDITIES WILL BE BELOW 15 PERCENT. FURTHER WEST IT WILL BE DRY ENOUGH YET LIKELY NOT WINDY ENOUGH FOR A HIGHLIGHT. WILL CONTINUE TO MONITOR MODEL TRENDS. && .AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THE NEXT 24 HOURS. A WEAK DISTURBANCE ALOFT HAS TEMPORARILY TURNED WINDS OUT OF THE NORTHWEST...HOWEVER THESE ARE EXPECTED TO TURN CLOCKWISE INTO THE DIURNAL DIRECTIONS SHORTLY AFTER NOON. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS UP TO 40 KNOTS. DO EXPECT AN OUTFLOW BOUNDARY OR TWO TO PUSH THROUGH THE AIRPORTS THIS AFTERNOON AND EVENING. OTHER THAN THE GUSTY OUTFLOW WINDS...LIGHT DIURNAL WINDS WILL PREVAIL. && .PREV DISCUSSION... /ISSUED 344 AM MDT SAT JUN 30 2012/ SHORT TERM...CENTER OF THE UPPER LEVEL RIDGE WILL BE OVER THE SOUTHERN ROCKIES TODAY. THIS WILL PRODUCE A WEST-SOUTHWEST FLOW ALOFT. AIRMASS WARMS A COUPLE OF DEGREES WHICH WILL PUT SOME LOCATIONS NEAR 100 DEGREES TODAY. NOT MUCH CHANGE IN THE AMOUNT OF MOISTURE IN THE AIR TODAY WITH PRECIPITABLE WATER VALUES RANGING FROM 0.40 OVER THE HIGHER ELEVATIONS TO 0.80 INCHES ALONG THE FRONT RANGE. THIS WILL AGAIN YIELD ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE A SLIGHT INCREASE IN MOISTURE OVER THE FAR EASTERN PLAINS WHERE PRECIPITABLE WATER VALUES WILL REACH OVER AN INCH IN THE EVENING. DEW POINTS IN THE LOWER 50S WITH TEMPERATURES IN THE UPPER 90S WILL YIELD CAPES OF 1000-2000 J/KG. COULD SEE A SEVERE STORM OVER THE EAST PLAINS WITH DAMAGING WINDS BEING THE MAIN THREAT DUE TO THE LARGE TEMPERATURES DEW POINT SPREAD. LONG TERM...THE CENTER OF THE UPPER RIDGE IS OVER THE FOUR CORNERS SUNDAY AND SUNDAY NIGHT...THEN IT IS RIGHT OVER COLORADO MONDAY AND MONDAY NIGHT. THE FLOW ALOFT FOR THE CWA IS NORTHWESTERLY SUNDAY ..THEN WEST-SOUTHWESTERLY SUNDAY NIGHT THROUGH MONDAY NIGHT. SPEEDS REMAIN UNDER 35 KNOTS ALL FOUR PERIODS AGAIN...THERE IS LITTLE IN THE WAY OF ANY SYNOPTIC SCALE ENERGY NOTED ON THE QG VERTICAL VELOCITY FIELDS THROUGH MONDAY NIGHT. WITH A WEAK PRESSURE GRADIENT PROGGED...THE BOUNDARY LAYER FLOW CONTINUES TO BE DOMINATED BY NORMAL DIURNAL PATTERNS. THE CROSS SECTIONS SHOW MOISTURE TO CONTINUE AS IT HAS BEEN THE LAST FEW DAYS. THERE WILL BE FAIRLY DECENT CLOUD-COVER DURING THE AFTERNOONS AND EVENINGS. THE BOUNDARY LAYER DEW POINT PROGS SHOW 35 TO 50 F READINGS FOR THE PLAINS AND FOOTHILLS LATE DAY SUNDAY...AND MAYBE A TAD LESS FOR LATE DAY MONDAY. PRECIPITABLE WATER VALUES ARE PROGGED TO BE IN THE 0.60 TO 0.90 INCH RANGE FOR THE WESTERN PLAINS AND LOWER FOOTHILLS THROUGH THE FOUR PERIODS...WHILE OVER THE EASTERN PLAINS...VALUES WILL RANGE FROM 0.90 TO 1.20 INCH. THE QPF FIELDS SHOW VERY LIMITED AMOUNTS OF MEASURABLE RAINFALL OVER THE MOUNTAINS AN IMMEDIATE PLAINS LATE DAY SUNDAY. HIGHER AMOUNTS ARE PROGGED LATE DAY MONDAY...AND THE COVERAGE IS OVER MUCH OF THE CWA. THE LAPSE RATE FIELDS SHOW A MID LEVEL CAP OVER THE PLAINS LATE DAY SUNDAY...WITH LESS OF A CAP EXPECTED FOR LATE DAY MONDAY. THERE IS SOME CAPE PROGGED OVER THE CWA LATE DAY SUNDAY...BUT NOTHING GREAT ANYWHERE. MONDAY'S CAPE VALUES ARE A BIT HIGHER THAN SUNDAY'S...AND THERE IS CAPE PROGGED OVER MUCH OF THE CWA. FOR POPS...WILL GO WITH 10-20%S LATE DAY SUNDAY...WITH THE 10%S OVER THE PLAINS. FOR LATE DAY MONDAY...WILL GO 20%S FOR MOST OF THE CWA. FOR TEMPERATURES...THERE WILL BE LITTLE CHANCE...IT WILL BE REAL HOT. FOR THE LATER DAYS ..TUESDAY THROUGH FRIDAY...THE UPPER RIDGE IS PROGGED TO STAY OVER COLORADO TUESDAY AND WEDNESDAY...THEN MIGRATE EASTWARD WEDNESDAY NIGHT CONTINUING THROUGH FRIDAY. WEAK FLOW ALOFT WILL CONTINUE OVER THE CWA ALL FOUR DAYS...AND MUCH OF THE TIME IT IS SOUTHWESTERLY IN DIRECTION. THERE DOES SEEM TO BE ENOUGH MOISTURE AROUND FOR 10-20% POPS FOR ALL THE LATE DAY PERIODS. TEMPERATURES STAY QUITE HOT. AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS UP TO 40 KNOTS. DO EXPECT AN OUTFLOW BOUNDARY OR TWO TO PUSH THROUGH THE AIRPORTS THIS AFTERNOON AND EVENING. OTHER THAN THE GUSTY OUTFLOW WINDS...LIGHT DIURNAL WINDS WILL PREVAIL. HYDROLOGY...NO ISSUES ARE EXPECTED THROUGH TONIGHT. ISOLATED STORMS WITH RAINFALL AMOUNTS MAINLY LESS THAN A TENTH OF AN INCH WITH PASSING STORMS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM....RJK AVIATION...KRIEDERMAN
Hazardous weather outlook, Jun 30, 10:49 AM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1049 AM MDT SAT JUN 30 2012 COZ030>051-011700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1049 AM MDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS WILL PREVAIL AGAIN TODAY WITH TEMPERATURES 10 TO 15 DEGREES ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE GUSTY WINDS WITH SPEEDS UP TO 50 MPH. ACROSS THE FAR NORTHEAST PLAINS OF COLORADO...A COUPLE OF STORMS COULD BECOME SEVERE WITH WINDS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ENOUGH MOISTURE IN THE ATMOSPHERE FOR A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER MUCH OF THE FORECAST AREA THROUGH THE PERIOD. TEMPERATURES LOOK TO REMAIN WELL ABOVE SEASONAL NORMALS. THERE MAY BE A BETTER CHANCE OF THUNDERSTORMS AND COOLER TEMPERATURES BY THURSDAY AND FRIDAY OF NEXT WEEK AS THE HIGH ALOFT SHIFTS FURTHER EAST OF COLORADO. DUE TO THE PROLONGED PERIOD OF VERY HOT AND VERY DRY CONDITIONS... THE RISK OF WILDFIRE STARTS AND EXTREME WILDFIRE BEHAVIOR WILL REMAIN QUITE HIGH. THIS COULD BE FURTHER ENHANCED WITH STRONG OUTFLOW THUNDERSTORM WIND GUSTS IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 30, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 202 PM MDT SAT JUN 30 2012 COZ041-302030- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 202 PM MDT SAT JUN 30 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELBERT COUNTY AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES SOUTHEAST OF ELBERT...OR 28 MILES NORTHEAST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 TO 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO ELBERT. LAT...LON 3930 10418 3913 10416 3913 10464 3925 10464 TIME...MOT...LOC 2000Z 245DEG 13KT 3920 10449
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.